Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 23, 2014, 10:29:04 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639856
  • Total Topics: 48575
  • Online Today: 212
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I just Tested Poz in April......  (Read 2130 times)

0 Members and 1 Guest are viewing this topic.

Offline csc1984

  • member
  • Posts: 1
I just Tested Poz in April......
« on: June 16, 2009, 07:56:21 AM »
 ???

Hi Everyone, I never thought that I'd be the type to be posting to a community online (Also thought I'd never test positive, but I guess there's a first for everything), but I've been going through a lot and I am trying to adjust to a different type of Life style.

It's been a crazy past few months, but I feel like things are starting to get better..... until I got my second set of results back. When I first got my results back, my CD4 count was 840 and VL was 40,000. Last Week, I just saw that my CD4 count dropped to 763 and VL shot up to 73,000 only after a month?

1. Is this normal??? It really is discouraging to see this happen.
2. Is there any recommendations to help keep up my CD4 count and lower my VL (prior to starting meds)
3. This wasting syndrome freaked me out... is it ineveitable?

I look forward to hearing everyone's response.

Thanks!

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,710
Re: I just Tested Poz in April......
« Reply #1 on: June 16, 2009, 09:19:45 AM »
Welcome, CSC.

Of course it's discouraging to see that shift in your numbers, but take heart buddy, that's VERY common during the early months after diagnosis. They are likely to jump around for a while before rebounding. So try not to be overly concerned. So it's a matter of seeing what the pattern is over the next few months.

The important thing is that your doctor is monitoring what's going on. It's not necessary to rush into making a decision about the meds at this point.

What is important is that you take care of yourself -- all the "sensible" stuff like good nutrition, sufficient rest and sleep, exercise and working to keep stress at a minimum.

Gradually you're going to see that life is going to go on, that it's still going to be good and that while HIV is a serious issue, your life is going to continue to be about a lot more than your positive status. Really.  

And no, the wasting syndrome is not inevitable. HIV affects each person differently. There are some common experiences but also many differences. Just now focus on taking care of today instead of worrying and wondering about the future.

Meantime you are always welcome here to talk about anything that's on your mind and to ask questions. There's a wealth of experience here and you will find members to be generous with support and their knowledge.

You're doing ok even if it doesn't seem that way all the time.  

And again, welcome.
Andy Velez

Offline popqueer

  • Member
  • Posts: 12
Re: I just Tested Poz in April......
« Reply #2 on: June 18, 2009, 01:18:15 AM »
Hey there,
I've been living with this thing for over a year and a half and I can tell you you're gonna be fine. The first year will be the hardest. There is a lot you'll have to learn if you wanna get though it. I remember when I got my results and the case worker asked me "what do you know about HIV"? and I just had a blank stare. Now I've done outreach and presentations on it.
Anyway, to answer your questions.
1. Fluctuations in CD4 and viral loads are normal. They even vary with time of the day and the mood you're in. There is no way you'll develop full blown AIDS in such a short amount of time so don't let one test result bring you down.
2. The best way to keep your CD4 count high is to simply take good care of yourself by doing things like eating healthy nutritious food, exercise, and cut down on drinking and smoking. Reducing stress will also help.
3. I know many people who have HIV and have had it in some cases since the beginning and they show no signs of wasting. In fact most of them need to lose weight. I've actually gained weight in the past year even before medications. So unless you starve yourself, wasting shouldn't be an issue. Your health care provider will probably monitor your weight and recommend a proper diet for you. If he or she sees you're losing weight too fast, they will usually give you ensure or something like that.

I hope this helps you and I wish you the best. You will be well taken care of if you follow your health care giver's advice and the advice of people here. That's what we're here for.

Offline WillyWump

  • Member
  • Posts: 7,184
  • your ramblings bore Yamaguchi Kitteh
Re: I just Tested Poz in April......
« Reply #3 on: June 18, 2009, 10:30:58 PM »
Welcome,

You are going to be absolutely fine. I've been poz for over a year, on meds for just over a month, and I now feel the best I have felt in many many years.

Just take care of yourself, Like PopQueer said, and youll live a normal, long life.

Hugs
-Will
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.